Results 1 to 9 of 9

Thread: Should i get a second opinion???

  1. #1
    zara15 Guest

    Question Should i get a second opinion???

    Hey all,



    As some as you know I have been having alot of problems since I came off the pill about a month ago, headaches, dizzy spell and cramping to name just a few.





    Went to the doctor today who told me that when you come off the pill there are no withdrawal effects.... I was stunned, how could there be no effects when suddenly hormone levels that are steady bottom out? It just seemed wrong to me, you expereince hormonal changes when you get pregnant and after you give birth so why not when your body no longer 'thinks' it is pregnant (like it does when you are on the pill)....



    Ohh bwt the doc now thinks that I have developed diabetes (im 27, in my healthy weight range with no personal or family history of the disease... I have been routinly checked for this at least three times in my life, the last a little over a year ago and never had any problems)



    So I am just wondering what all your thoughts are on this and what you expereienced (if any) when you came off the pill?



    Thanks

    Zara

  2. #2
    ~Jane~ Guest

    Default

    I never had any side effects coming off the pill, and I have been off and on it a few times over the years. To be honest I have never heard of anyone having any side effects coming off either, other than getting your period if you were to quick taking it mid cycle. Period cramps I could understand, what types of cramps are you experiencing?

    It also doesn't take long at all to get out of your system, I would be checking for another cause after a month of this.

  3. #3
    Mum2Furbabies Guest

    Default

    I didn't really get side effects, however the pill had masked a lot of problems I had with very painful AF and now I get pre-menstrual cramps, sicky-feeling, pain, lethargy etc for half my cycle. I had this problem before on the pill, so was expecting it to show up again after I went off the BCP.

  4. #4
    zara15 Guest

    Default

    The cramps started off as a sharp pain on one side and then progressed into AF type cramps... i just though of this could they be ovulation pains... you think?? As for the dizzyness I have low BP naturally and my instincts are telling me that being on the pill raised it (to a more normal level) and no coming off it my BP has fallen again and needs to adjust.... I just think the diabetes thing is waaaaay left field!!

  5. #5

    Join Date
    Mar 2007
    Location
    outer South East Melbourne
    Posts
    2,881

    Default

    I have been on & off the pill over the years & never experienced any side effects from doing so, nor have any of my friends who have done similar.

    As for diabetes, anyone can get that, even without a family history of it. Did the doc mention why he thought you might have it?

  6. #6

    Join Date
    Feb 2006
    Location
    AUSTRALIA
    Posts
    1,263

    Default

    If you are not feeling sure about things then defaintly seek a second opinion or ask your doctor why they are suggesting the things they are.

    What sort of tests has the doctor done so far?

  7. #7
    zara15 Guest

    Default

    The doc gave no real reson as to why she though it was glucose issues, just said thats what she thought.... i believe she reffered to them as 'very vague neurological symptoms'... they are only vague if your not living them I say!

    Have had a full blood count, thyroid check, iron check, b12 check and all they other typical pre-pregnancy blood tests (im a human pin cushion atm!!!) Maybe glucose was all that was left??

    I understand that anyone can get diabeties, my point is I was tested for it about a year and a half ago and have never ever had any blood sugar issues.... i was just sceptical at the timing, im off the pill for a little over 3 weeks and the issues started about a week after I stopped taking the pill. Perhaps is just a coincidece, though does anyone know if the pill (active pills not sugar pills) mess with your glucose or insulin production by any chance?

  8. #8

    Join Date
    Dec 2006
    Location
    Melbourne
    Posts
    54

    Default

    Hi Zara,
    Just to help ease your mind: I was on the pill for 10 years (no breaks) and went off it in Sept. last year. I didn't get a period for 65 days and through that time I went through phases of dizziness, exhaustion, depression, anxiety, acne breakouts, until I finally forced my doctor to give me a blood test, then got my period a couple of days later. He said all these symptoms were "normal" as your body has to learn to regulate it's hormones on it's own again. My next cycle was 45 days long and I've had about 4 regular length 31 day cycles.
    I'm not sure about the diabetes but it is definitely normal to have weird things happening while your pituitary gland (the gland in your brain which regulates hormones) starts functioning on it's own again.
    It wasn't until I had a glass of wine and started to relax a bit that my period arrived and things started to settle down.
    I hope this helps a bit!

  9. #9
    zara15 Guest

    Default

    Hey Doza,

    Thank you so much for your reply, it really did put my mind at ease. Along with the doc I have also had alot of other people telling me that they have never heard of anyone having any 'withdrawal' symptoms when they come off the pill.... i was starting to wonder what the hell was wrong with me!! I guess this is not a common problem, but still one that us girls can go through when coming off the pill. I was thinking maybe it has to do with how long and how consistantly you are on the pill for in the first place. I myself was about 4 years straight, so not as long as you but still a solid stretch! Maybe if you come on and off it more often the change isnt so much for the body to handle? It really makes alot of sense that the glands in the brain/body have to adjust to the lack of free floating hormones.... kinda like people who are on other medications that effect the brain (ie antidepressants acting on the SSR's).

    Wow 65 days eh, now that is a looong time, my doc assured me that in 3 months i'd be back to 'normal'.... hmph seems she may have been a little hasty and slighlty irresponsible in the difinative statments she was making. Foood for thought that!!

    Anyways thanks again your input is really really appreciate!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •